Q. I underwent biopsy of prostate and getting brown discharge while emptying my bowels. Is this normal?

Answered by
Dr. Gajanan Bhat
and medically reviewed by iCliniq medical review team.
Published on Nov 06, 2019 and last reviewed on: Nov 09, 2019

Hello doctor,

I had a transperineal ultrasound-guided prostate biopsy approximately four weeks ago. As a result of the biopsy, I have been getting a discharge of fluid from my penis when I empty my bowels. This happens usually with a hard stool. The color of the discharge is brownish. Is this a normal experience from a biopsy? Is there any further information you can point me? Blood in the urine has stopped approximately two weeks following the biopsy.

Dr. Gajanan Bhat

General Surgery Urology
#

Hello,

Welcome to icliniq.com.

Anatomically prostate is located just in front of the rectum. The biopsy procedure would have caused some micro trauma with resultant bleeding. So, when a hard stool passes through the rectum, it puts pressure on the rectum thus causing the collected old blood to come out through urethra as brownish blood which dilutes with the urine. As such this is harmless and need not worry about this. However, if you have pain and fever associated with it, you need to consult the urologist.

I hope this helps.

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Having a wound on my scrotum. Is that herpes?

Query: Hi doctor, I have an open wound or ulcer on my scrotum. I afraid that this might be herpes. However, the day before this wound I played football for 2 hours. I took a shower, but put on the same underwear and sprayed body spray on my boxers entirely before putting them on. I wore those boxers for...  Read Full >>


Dr. Sadaf Mustafa
Internal Medicine Physician

Answer: Hello, Welcome to icliniq.com. This is a little less likely to be herpes, since herpes classically form blisters. I can only tell for sure if you would be comfortable sharing a picture. You can always try putting triple antibiotic cream for a week (Bacitracin, Neomycin and Polymyxin B) and see if i...  Read Full

I am worried about my prostate enlargement. Please help.

Query: Hi doctor, The sudden increase in the size of my prostate from 75 g to 100 g in a year worries me. Three biopsy test results taken before six years were negative. The PSA level stabilized, and free PSA ratio was satisfactory. Please see the enclosed results. My problem is frequent urination.  Read Full >>


Dr. Devendra
Urologist

Answer: Hi, Welcome to icliniq.com. I think you have undergone extensive prostate biopsy under general anesthesia, and the PSA level (prostate-specific antigen) is not very different from now. The rate of increase of PSA is also fine, and for a large prostate, PSA is on the higher side due to volume. The pe...  Read Full

Will prostate enlargement improve with alpha-blockers?

Query: Hi doctor, I have enlarged prostate. Also, my blood urea and creatinine have increased. Will it improve with the treatment of alpha-blockers (Tamdura)?  Read Full >>


Dr. Bharat Patodiya
Internal Medicine Physician

Answer: Hi, Welcome to icliniq.com. Kindly mention your age. How much is the value of creatinine? Also, what is the prostate size? Has the digital rectal examination (DRE) and ultrasound KUB (kidney, ureters and urinary bladder) being done or not? I would suggest a prostate biopsy if PSA (prostate...  Read Full

Popular

Popular

Ask your health query to a doctor online?

Ask an Urologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.